chemotherapy - Archive

Testicular cancer survivors may have hearing loss after cisplatin therapy, study shows

July 5, 2016 in Community News, Hearing Loss & Deafness, Research

 

 

Science Daily
Date: June 27, 2016

Source: Indiana University

Summary: Many testicular cancer survivors experience hearing loss after cisplatin-based chemotherapy, according to researchers who studied, for the first time, the cumulative effects of cisplatin-based chemotherapy on hearing levels in testicular cancer survivors through comprehensive audiometry measurements. They found that increasing doses of cisplatin were associated with increased hearing loss at most of the tested frequencies, involving 4, 6, 8, 10, and 12 kHz.

Read more  . . .  Study Shows 

Research seeks to prevent hearing loss during chemotherapy

May 15, 2014 in Hearing Loss & Deafness, Research

University of Illinois
05/06/2014

Sharon Parmet – Researchers at the University of Illinois at Chicago and Northwestern University are collaborating to develop a device to prevent hearing loss in patients undergoing chemotherapy.

Chemotherapy patients are often caught unaware when they find themselves dealing with hearing loss following treatment, according to David Klodd, professor of audiology in the UIC College of Medicine.

“Some commonly used chemotherapy drugs are ototoxic — that is, they can damage structures in the inner ear involved in hearing,” Klodd said.

Read more . . .